I just got off it a couple of weeks ago because my liver wasn't tolerating it.
I was on it so I could taper off of prednisone and it did allow me to do just that. I didn't really have any side effects other than the last week I was on it I started to feel icky, nothing specific but I just felt like I had the beginning of the flu or something. I went for my bi-weekly blood test and the doctor called the next day and told me to stop taking it because my livers were too high and I felt better the next day. I don't think the icky-ness was a side effect necessarily, instead it was just a reaction to me being on it.
I dealt with my doctor's nurse over the phone when I went on it and she told me that there weren't any side effects. She was so laid back about it that I was shocked when I started reading about it online and then when I went to pick up my script and the pharmacist literally pulled me aside and asked me what I was using it for. I was freaked but I honestly would trust my gastro over anyone else and figured if he put me on it, it should be fine even long term. I am glad I didn't stay on it just because I really don't like being on any medication long term unless it is truly necessary.
So the point to my babbling is . . if your doctor put it on you, it should be fine. If you have concerns at any point, talk to him or her directly.